Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 3, 2016, 5:33 AM CDT for Maries County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 5:33 AM CDT (10:33 UTC)
- Expired
- Aug 3, 2016, 10:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Maries County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS53 KSGF 031033
FFWSGF
MOC125-031530-
/O.NEW.KSGF.FF.W.0058.160803T1033Z-160803T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 AM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT
* AT 531 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
VIENNA... BRINKTOWN...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
AND ROUTE E NEAR STICKNEY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT UNTIL 1030 AM FOR
EASTERN MARIES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3805 9190 3803 9193 3804 9195 3801 9197
3802 9218 3816 9218 3817 9219 3829 9219
3829 9191 3828 9191
$$
FOSTER2 follow-up statements
497
WGUS73 KSGF 031129
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 AM CDT WED AUG 3 2016
MOC125-031530-
/O.CON.KSGF.FF.W.0058.000000T0000Z-160803T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
629 AM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WESTERN MARIES COUNTY...
AT 627 AM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD
DIMINISHED ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAD
FALLEN EARLY THIS MORNING. FLASH FLOODING IS EXPECTED.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
VIENNA... BRINKTOWN...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
AND ROUTE E NEAR STICKNEY.
LINGERING SCATTERED SHOWERS MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS
UP TO ONE HALF INCH IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3805 9190 3803 9193 3804 9195 3801 9197
3802 9218 3816 9218 3817 9219 3829 9219
3829 9191 3828 9191
$$
FOSTER464
WGUS73 KSGF 031521 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 AM CDT WED AUG 3 2016
MOC125-031531-
/O.EXP.KSGF.FF.W.0058.000000T0000Z-160803T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
1021 AM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING FOR WESTERN MARIES COUNTY WILL EXPIRE AT
1030 AM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3805 9190 3803 9193 3804 9195 3801 9197
3802 9218 3816 9218 3817 9219 3829 9219
3829 9191 3828 9191
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:28 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 3:28 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 328 AM CDT WED AUG 3 2016 .SHORT TERM...(Today and tonight) Issued at 328 AM CDT Wed Aug 3 2016 More convection developed across portions of central Missouri this morning. The convection is in response to the same frontal boundary that has been parked over central Missouri for the last several days. In addition to the low level convergence along this boundary, a weakening MCV also moved eastward during the overnight hours providing some additional lift. Through the morning hours the more robust convection should be located where the front, LLJ,and isentropic upglide are juxtaposed. This location should stay mainly just northeast of our forecast area, however, the far eastern zones may have some shower/storm potential this morning given they are within shouting distance. Another hot day is expected for the region today. Temperatures across the area will easily climb into the 90s with some locations out west getting closer and closer to that century mark. Heat index values will range from the upper 90s out east to around 103 across southeast Kansas and southwestern portions of Missouri. Once again, made an attempt to coordinate a heat advisory for those locations, generally along I49 and west. At this juncture, a few more clouds will be present over that direction so decided to let the dayshift take another look later this morning/afternoon. .LONG TERM...(Thursday through Tuesday) Issued at 328 AM CDT Wed Aug 3 2016 The dome of high pressure that has been advertised for the better part of a week now will remain in control of our weather through much of the long term. Although rain/storm chances look to be a tad suppressed than they otherwise would be, this high takes on a rather "dirty" appearance with daily QPF signals over our region. A cold front will try to work its way into the area by this weekend, which will increase precipitation probs. However, the high pressure dome will not be in a hurry to move/breakdown and should cause this frontal boundary to stall across northern Missouri. Essentially, this means hot and humid afternoons with a low chance of storms pretty much each day (what we'd tend to expect during the summer). Still, not going to rule out the potential for heat headlines through Saturday. At the end of the long term there may be some curiosity as to what happens to the moisture from TS Earl. Well, the globals are picking up whats left after landfall in eastern Mexico and brings that moisture westward into the desert southwest. This scenario would be favorable given placement of the stubborn high that will keep us in its grasp through this forecast cycle. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1151 PM CDT Tue Aug 2 2016 VFR CONDITIONS ARE EXPECTED AT THE TAF SITES FOR THIS PERIOD AS CONVECTION WILL STAY WELL TO THE NORTHEAST OF THE AREA. MOSTLY CLEAR SKIES AND LIGHT SOUTHWESTERLY WINDS WILL PREVAIL ON WEDNESDAY. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Frye LONG TERM...Frye AVIATION...Burchfield
Hazardous weather outlook, Aug 3, 4:38 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 AM CDT WED AUG 3 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 438 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS INTO WEDNESDAY MORNING. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. THERE IS A LIMITED RISK FOR LOCALIZED FLOODING ACROSS SOUTH CENTRAL MISSOURI. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S ACROSS THE CENTRAL AND EASTERN OZARKS TO AROUND 103 DEGREES IN THE WEST...GENERALLY ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE THURSDAY THROUGH SATURDAY AS HEAT INDICES WILL LIKELY CLIMB AT LEAST INTO THE 100 TO 105 DEGREE RANGE ACROSS THE ENTIRE REGION. ALTHOUGH A MAJORITY OF MID TO LATE WEEK WILL BE DRY...THERE STILL MAY BE AN ISOLATED THUNDERSTORM OR TWO DURING PEAK DAYTIME HEATING. THUNDERSTORMS CHANCES INCREASE AS WE HEAD INTO THE LATER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FRYE
In the hours before
Special weather statement, Aug 2, 11:51 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT TUE AUG 2 2016
MOZ057-058-071-030530-
PHELPS MO-MARIES MO-MILLER MO-
1151 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...MARIES AND
SOUTHEASTERN MILLER COUNTIES UNTIL 1230 AM CDT...
AT 1150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IBERIA...OR 20 MILES NORTH OF WAYNESVILLE...MOVING EAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
ST. JAMES... IBERIA...
VIENNA... BRINKTOWN...
VICHY... ROSATI...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 194 AND 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3827 9164 3816 9164 3815 9153 3799 9152
3803 9231 3822 9231 3828 9165
TIME...MOT...LOC 0450Z 259DEG 23KT 3812 9222
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:50 PM CDT | Special Weather Statement | SGF | Polk | 40 min |
| Aug 2, 9:59 PM CDT | Special Weather Statement | SGF | Dallas | 46 min |
| Aug 2, 10:03 PM CDT | Special Weather Statement | SGF | Morgan | 42 min |
| Aug 2, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 38 min |
| Aug 2, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Aug 2, 10:58 PM CDT | Special Weather Statement | SGF | Camden | 47 min |
| Aug 2, 11:19 PM CDT | Special Weather Statement | SGF | Miller | 41 min |
| Aug 2, 11:51 PM CDT | Special Weather Statement | SGF | Maries | 39 min |
| Aug 3, 4:06 AM CDT | Flash Flood Warning | SGF | Camden, Pulaski | 6 hr |
| Aug 3, 4:35 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 3, 2:26 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
| Aug 3, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 47 min |
| Aug 3, 5:14 PM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 6 hr |
| Aug 3, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 28 min |
| Aug 3, 6:00 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 5 hr |
| Aug 3, 6:59 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.